Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
cherichair19

POTS Flare up?

Recommended Posts

Hello all. I'm new here and newly diagnosed within this last year with a mast cell overproduction, POTS and gastroparesis.  Its been an interesting year of trial and error, symptom management, job switching and so much more. I have had a pretty rough summer, got diagnosed with gastroparesis, went on vacation and had a flare up of all flare ups. Ended up in hospital for five days, dry heaving and vomiting so bad I essentially was given phenergan and ativan ever 6 hours to keep me from vomiting and dry heaving. That ended up with me being on clear liquids for almost three weeks, losing 20# and severely physically deconditioning. Since then, its been an interesting ride. But, I have been able to eat most days, have a lot less pain and am tolerating liquids and sleeping better.  

However, today I feel like poop! My HR is lower than norm -- in the 60's today and 70's with activity. My normal resting is 80's and activity 90's to low 100's.  My orthostatic blood pressures are positive with position change. I am flushed, feel palpitations, I'm dizzy and so tired and brain fog today.  I have been drinking alot of water and gatorade. I have not been hungry today. I am off work here at 1:15 and trying to make it until then.  It is not normal for me to have a low HR when I'm not feeling well.  My hr is still as mentioned above with a high dose of metoprolol.  Any suggestions or insight would be greatly appreciated. 

Last night I had a glass of wine for the first time in four months, per recommendation of my gastroenterologist. She wants me to try and add some things back, but I felt so sick afterwards and I even sipped on one glass over multiple hours.  I was flush, hot, high hr (120's to 140's) and had a lot of abdomen pain and tightening.  I won't be drinking wine or alcohol.  

Thanks,

Charity 

Share this post


Link to post
Share on other sites
4 hours ago, cherichair19 said:

My orthostatic blood pressures are positive with position change. I am flushed, feel palpitations, I'm dizzy and so tired and brain fog today. 

Hi - I am wondering what you mean by your orthostatic BP are positive with position change. Does that mean your BP goes up or down? -- I have never heard of anyone recommending alcohol in any form for someone with gastric issues. I don't blame you for not doing that again!!! You say you have severe deconditioning- that will definitely cause higher than normal HR. I am surprised - and happy - to hear that you are working despite the deconditioning. But maybe you should take some time off to recondition - slow but measured and deliberate exercises to regain you orthostatic tolerance. Since you are already on metoprolol you must have a cardiologist -  best to make him/her aware of your issues to see if med changes are in order. --- Dysautonomia in any form changes in symptoms and severity. We all are victims to certain triggers, and they come in all shapes and forms. I do best by trying to have routine in my daily activities as well as nutrition and sleep. This is not easily achieved but does more good than any meds (but I take my fair share of those as well). However - for many of us things get better as long as we live within our limits. --- I am not sure if this post is helpful but I hope you improve!

Share this post


Link to post
Share on other sites

@cherichair19 Hi Charity, I'm sorry to hear what you've been through that sounds rough. I'm not an expert on medications since I try to avoid them, but my cardiologist said some of them could cause lower heart rate over time and make me feel worse if I have an adverse reaction. Even supplements like Magnesium can cause that, it did it to me. My heart rate was in the 40's once and I was lying down but I felt awful. Maybe that's it? I also don't know why they recommended wine. Alcohol is the worst for POTS and Mast Cell from what I've heard. 

One question: what were your symptoms for Mast Cell overproduction and how did you get it diagnosed? I'm trying to figure out if I have it or not, but many doctors haven't been helpful. 

Share this post


Link to post
Share on other sites

Ok. Stop the alcohol. It slows down things. Very bad idea unless you plan to have a bad day the next day. 

I have gastroparesis too. My doctor put me on a med that needs to be compounded. It is called Domperidone and it changed my life. It isn't FDA approved and insurance doesn't pay for it but I would sell my car to be able to stay on it. Luckily, I don't have to. The med is approved and widely used in Canada and Europe so it isn't like it is some risky, experimental drug. Many US doctors won't use it because it doesn't have US clearance. I got lucky that my doctor trained in the UK, so he regularly uses it. It is my understanding that it can be prescribed and compounded by a full compounding pharmacy here in the states. 

If you want to try to handle this without meds, I respect that. If that approach fails, I encourage you to ask your doctor about this med. 

I remember how bad those days were when I was trying to deal with gastroparesis. It was the worst part of this disease. I wish you well.

Share this post


Link to post
Share on other sites

Hello all those that responded to me, sorry kinda fell of face of earth for a few months, had to take a internet break for a bit. @Pistol I meant with my Orthostatic being positive that my blood pressure would significantly drop with position changes, by 20+ points, which is not my norm. I usually had the opposite of most pots patients and would get hypertensive and not hypotensive. My gastroenterologist was trying to get me to continue to socially drink and keep up some previous behaviors, but my neurologist has spoken with her and told her that alcohol is a no no for my mcad and should avoid it. I now am seeing a different gastroenterologist who is familiar with pots and what not. But thank you for your post, all things help in this crazy experience. 

@Steph2397 hi. I was diagnosed from the neurologist. Some of my labs were elevated and off, sorry can’t remember which ones off the top of my head — last year been nothing but tests. But I can tell you some symptoms is severe allergies, dizziness, ear ringing, and an internal itch I could never cure. Hope thay helps some. I take Allegra twice a day and Pepcid 40mg daily for the mcad. The Allegra helps keep the histamines at bay, as well as the double dose of Pepcid which is a h2 blocker. 

@KiminOrlando I have been on cromolyn for about seven months now which helps with the pots and mcad, and recently started mestionin which has helped me with having more regular bm’s and having more of an appetite. I am in the process of   Attempting to increase that dosing, but has not been super easy. It causes a lot of painful gas. I go to mayo again next month to see my drs. 

 

I recently took a trip trip to Hawaii and greatly paid for it. Contracted a virus, bad cough & high fever for five days. I found myself admitted for severe dehydration and low potassium. I had bad diarrhea from the fever and was not hungry....24 hours was all this stay was but the aftermath of exhaustion and all has me super bummed. Feel like I’m backwards again. Luckily my mom has been here and been a huge help. Thanks everyone for responding. 

Share this post


Link to post
Share on other sites

This one is easy for me. My guess is with that reaction to wine that you had you have a sulfite intolerance. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...